MAUDE Adverse Event Report: LIFECORE BIOMEDICAL, LLC DUOVISC OPHTHALMIC VISCOSURGICAL DEVICE; AID, SURGICAL, VISCOELASTIC

LIFECORE BIOMEDICAL, LLC DUOVISC OPHTHALMIC VISCOSURGICAL DEVICE; AID, SURGICAL, VISCOELASTIC
Catalog Number 0004980036
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 03/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported an "outbreak" of toxic anterior segment syndrome (tass) at their facility.In a follow up with the customer, it was reported that there were four patients who presented with tass following ocular surgery.There were two surgeon's involved.All four of the tass cases also had glaucoma and three of the patient's had combined cataract and glaucoma procedure.It is unknown at this time which surgery was performed on which patient.This file represents one of the four patients.
 
Additional Manufacturer Narrative
Complaint trending was reviewed for the lot code provided.Two similar complaints were found.Returned product cannot confirm this complaint indication.The complaint condition could not be confirmed as the indicated problem cannot be visually inspected with the returned sample.Batch records were reviewed and all testing results met specifications for this lot code at the time of release.Additionally, there were no deviations noted during batch record review.Review of the batch record indicates the product meets specification.No manufacturing assignable root cause could be determined.There is no impact to safety, quality, or efficacy of the product.Based on the investigation, the lack of additional complaints for this lot, the returned sample evaluation, and the acceptable batch record review, no further action is warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
DUOVISC OPHTHALMIC VISCOSURGICAL DEVICE
Common Device Name
AID, SURGICAL, VISCOELASTIC
Manufacturer (Section D)
LIFECORE BIOMEDICAL, LLC
3515 lyman boulevard
chaska MN 55318
MDR Report Key11760201
Report Number2184002-2021-00010
Device Sequence Number17301921
Product Code LZP
UDI-Device Identifier00380651831506
UDI-Public00380651831506
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P840064
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue Number0004980036
Device Lot Number028665
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2021
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer06/21/2021
Initial Report FDA Received Date05/03/2021
Supplement Report FDA Received Date07/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTURION SURGICAL PROCEDURE PAK.; CENTURION VISION SYSTEM.; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE.; CENTURION SURGICAL PROCEDURE PAK; CENTURION VISION SYSTEM; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Other;